Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 53, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 6, 2025, 1:55 PM EDT for Juniata County, Snyder County, Union County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2025, 1:55 PM EDT (17:55 UTC)
- Expired
- May 6, 2025, 2:45 PM EDT
- In force
- 50 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Juniata County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 72 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:08 AM EDT, 7 hours 47 minutes earlier.
Area forecast discussion, May 6, 6:08 AM EDT, 7 hours 47 minutes before
Area Forecast Discussion National Weather Service State College PA 608 AM EDT Tue May 6 2025 .SYNOPSIS... * Multi-day stretch of wet weather continues into late week * A few strong to marginally severe storms are possible this afternoon across east-central PA with localized downpours * Eventual breakdown of the stagnant/repeat wet pattern signals improving conditions for Mother's Day Weekend && .NEAR TERM /THROUGH TONIGHT/... Training rain bands continue to track north-south across the Susquehanna Valley near the occluded frontal zone early this morning. MRMS data indicates hourly rain rates have leveled off quite a bit from last night at <0.50 inch/hr. Noticeably cooler and drier air has arrived in clear slot behind the front with areas of locally dense fog across the Laurel Highlands and south central ridges. The closed upper low responsible for the recent multi-day stretch of wet weather throughout most of CPA will begin to unravel and lift to the northeast into New England by 12Z Wed. Despite its pending departure, it will help to trigger another round of rain/showers and a few thunderstorms ramping up through peak heating. Hires guidance focuses isolated to scattered convection along the occluded front over east central PA this afternoon and early evening. Low-level convergence along the front and large-scale ascent associated with the 500mb low will combine with 500-1,000 J/kg of MUCAPE, robust deep layer shear, and steep lapse rates to support a marginal wind damage/hail threat. Although PWs are on the decline, locally heavy north-south training downpours on low FFGs will also support the potential for isolated instances of flooding especially in areas where soils have been substantially saturated. Trailing shortwave energy on the backside of the departing upper low should maintain showers into tonight particularly over the southern tier of CPA before POPs gradually decrease into early Wednesday morning. Highs will be +/- 5 degrees either side of early May climo with cooler conditions (60-65F maxT) in the western Alleghenies and milder temps (65-75F) throughout the Susquehanna Valley or ahead of the occluded front. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A brief respite or lull in the frequent rain showers is expected into midweek as the upper low continues to pull away from the region. We still can't rule out a few showers especially across the northern mtns Wednesday PM - but on the margin it should be drier vs. recent days. Highs trend a bit warmer on balance with daytime maxes in the 65-75F range. The lull in the precip will be short-lived with yet another upper trough fcst to close off over PA by Thursday night. Rain showers and a few t-storms are likely Thursday afternoon into Thursday night with ensemble data placing max POPs across the southern and eastern portions of the forecast area. Temp trends for Thursday should be flat to down day over day with the most noticeable change in the northern tier with highs falling back into the 50s followed by mins in the 35-40F range Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... Hopefully, Friday is the last day to deal with rain showers associated with closed upper low #2. The latest model data is signaling improving conditions for Mother's Day weekend. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... Back edge of the showers near IPT as of 6 AM. Areas to the west and south had cleared out, and with the westerly winds becoming light, this has resulted in a thin layer of fog in spots like UNV and here at the office. Overall expect conditions to slowly improve this morning. There will be a chance of a few more showers and perhaps a thunderstorm this afternoon, as the upper level low and the cold air aloft remain near the area. I would think the far eastern area has the higher chance of some showers and perhaps a storm, as these areas are closer to the warm avection. Plan to hold close to earlier TAF fcst. Outlook... Wed-Fri...Showers become more scattered with higher chances in the afternoon/evening hours. Restrictions possible. Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Dangelo/Bowen AVIATION...Martin
Hazardous weather outlook, May 6, 1:09 PM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service State College PA 109 PM EDT Tue May 6 2025 PAZ004>006-010-011-017-018-024>026-033>036-071715- Warren-McKean-Potter-Elk-Cameron-Clearfield-Northern Centre-Cambria- Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin- 109 PM EDT Tue May 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-019-027-028-045-046-049-050-056-063-064-071715- Northern Clinton-Southern Centre-Mifflin-Juniata-Southern Clinton- Southern Lycoming-Union-Snyder-Perry-Cumberland-Adams- 109 PM EDT Tue May 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe storms could produce marginally severe wind gusts and localized urban and poor drainage flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-071715- Tioga-Northern Lycoming- 109 PM EDT Tue May 6 2025 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. In addition to the risk of flooding, isolated strong to severe storms could produce marginally severe wind gusts this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ051>053-057>059-065-066-071715- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- 109 PM EDT Tue May 6 2025 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-071715- Sullivan- 109 PM EDT Tue May 6 2025 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, May 6, 1:29 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
129 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM Tstm Wnd Dmg Myerstown 40.37N 76.30W
05/06/2025 Lebanon PA Fire Dept/Rescue
Tree on wires in Myerstown in the 300 block
of South Cherry Street.
&&Local storm report, May 6, 1:49 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
149 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM Hail 2 S Schuylkill Haven 40.60N 76.18W
05/06/2025 M0.80 Inch Schuylkill PA Amateur Radio
Picture shared on NWSchat.
&&
JRBLocal storm report, May 6, 1:51 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
151 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM Tstm Wnd Dmg 2 SSE Summit Station 40.56N 76.21W
05/06/2025 Schuylkill PA Trained Spotter
Tree blocking PA-183 south of Summit
Station.
&&
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:06 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| May 5, 9:38 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin | 3 hr |
| May 6, 8:32 AM EDT | River Flood Warning | CTP | Centre, Clinton | 6 hr |
| May 6, 10:54 AM EDT | Flood Watch | CTP | Lycoming, Sullivan, Tioga | 12 hr |
| May 6, 12:46 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 29 min |
| May 6, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 40 min |
| May 6, 3:27 PM EDT | Flash Flood Warning | CTP | Dauphin | 77 min |
| May 6, 4:29 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.